MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC TWIN-PASS V2; CATHETER, PERCUTANEOUS

VASCULAR SOLUTIONS LLC TWIN-PASS V2; CATHETER, PERCUTANEOUS
Catalog Number 5200
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn # (b)(4).
 
Event or Problem Description
It was reported that "after the pci procedure in patient's calcified, moderately tortuous rca, user removed the twin-pass catheter from the patient and observed the distal tip of the catheter rapid exchange lumen is dampened.User concerned some parts of the tip dislodged and remained in the vessel and thus performed another stenting to cover the site.The patient was reported as fine.".
 
Additional Manufacturer Narrative
Qn #(b)(4).One-unit of twin pass (lot73j2300823) was returned for evaluation.Blood particulates were noted on the unit.Approximately 1 cm of tip was observed to be sheared off and missing.Guidewire lumen damages were observed.Damages are likely to have occurred during use in the procedure and operated against resistance with other devices.As per additional information received, the physician used the twinpass for a bifurcation wiring technique.Additional stenting was done to cover the site.Per device return, it is evident to note tip was missing.Distal end and guidewire lumen damages are indicative of the operation and interaction with other device against resistance.The ifu along with the product states: - never advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter against resistance may result in catheter damage or vessel injury.- exercise care in handling of the catheter during a procedure to reduce the possibility of accidental breakage, bending or kinking.A manufacturing record review was completed, and no related non-conformances were found.Based on the information, the most likely r oot cause of the issue is operational context and/or unintended use error.The der process will continue to monitor for any similar events.
 
Event or Problem Description

Brand Name
TWIN-PASS V2
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20461603
Report Number2134812-2024-00054
Device Sequence Number15402265
Product Code DQY
UDI-Device Identifier10841156107390
UDI-Public(01)10841156107390(11)231120(17)250925(10)73J2300823(21)
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K083784
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2025
Device Catalogue Number5200
Device Lot Number73J2300823
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/16/2024
Supplement Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown